Illinois, 2004

Damaging Wind in Illinois, June 17, 2004

June 17, 2004 · NWS ILX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 17, 12:50 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 17, 12:50 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
150 PM CDT THU JUN 17 2004

.DISCUSSION...
CHALLENGES THIS AFTERNOON REVOLVES AROUND PRECIPITATION TIMING NEXT
WEEK AND AMOUNT OF COOLING FOR THE WEEKEND

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
BOUNDARY FROM DANVILLE TO SHELBYVILLE IS PRODUCING SCATTERED
THUNDERSTORMS THIS AFTERNOON.  ACTIVITY WILL LINGER INTO THE EARLY
EVENING AHEAD OF SLOW MOVING BOUNDARY.  BIGGEST CONCERN IS LIKELY
POTENTIAL FOR HEAVY RAINFALL GIVEN VERY HIGH PRECIP WATER AND
MOVEMENT ALONG THE BOUNDARY. MODELS CONSISTENT ON BRINGING LOWER DEW
POINTS INTO REGION OVERNIGHT.

BOTH ETA AND GFS BRING NEXT SHORT WAVE IN ZONAL FLOW INTO FORECAST
AREA FRIDAY AFTERNOON AND EVENING.  WILL GO WITH RELATIVELY HIGH
CHANCE POPS GIVEN STILL DECENT PRECIP WATER AND RETURNING BOUNDARY
IN AREA.  WILL HAVE TO WATCH CLOSELY AS E-W BOUNDARY MAY FOCUS SHEAR
AND PRODUCE A LOCALIZED TORNADO THREAT.  BOTH MODELS ARE PROGRESSIVE
AT PUSHING SYSTEM THROUGH FRIDAY NIGHT AND THEN BUILDING COOL HIGH
PRESSURE IN FOR THE WEEKEND.

LONG TERM...SATURDAY THROUGH THURSDAY...
ALTHOUGH THE TREND OF THE GFS ENSEMBLES IS TO SLOWLY BUILD HEIGHTS
WITH TIME...THE FLOW IS PROGGED TO REMAIN GENERALLY ZONAL WITH SHORT
WAVES MIGRATING THROUGH THE FLOW.  ENSEMBLE SUGGESTS THAT BEST
CHANCES FOR PRECIPITATION WILL BE MIDWEEK WITH A LESSER CHANCE
MONDAY AND TUESDAY.

HIGH PRESSURE BUILDING IN OVER THE WEEKEND SHOULD DROP DEW POINTS
INTO THE 50S FOR THE FIRST TIME IN A WHILE. MAV GUIDANCE SEEMS A BIT
COOL...BUT GIVEN UPSTREAM CONDITIONS AND PROJECTED PRESSURE RISES
WILL LEAN TOWARD THESE COOLER TEMPS.  AS RIDGE AXIS MOVES PAST
SUNDAY WARM-UP SHOULD BE RAPID AS WILL RETURN OF 60S DEW POINTS.
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
&&

BARKER
Hazardous weather outlook, Jun 17, 10:10 AM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1110 AM CDT THU JUN 17 2004

ILZ027>031-036>038-040>057-061>063-066>068-071>073-181100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE...
LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE...
SPRINGFIELD AND TAYLORVILLE
1110 AM CDT THU JUN 17 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ALONG
AND AHEAD OF COLD FRONT PUSHING THROUGH ILLINOIS. THE THUNDERSTORMS
WILL BE MOST NUMEROUS EAST OF I-55. THE STORMS ARE NOT EXPECTED TO BE
SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE THREAT FOR THUNDERSTORMS WILL PERSIST INTO EARLY SATURDAY...AS
DISTURBANCES MOVE ALONG A FRONTAL BOUNDARY THAT CONTINUES TO MEANDER
ACROSS ILLINOIS. AFTER A RELATIVELY DRY WEEKEND...ADDITIONAL
DISTURBANCES WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION
MONDAY AND WEDNESDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE.

BYRD

The radar

The Indianapolis radar (KIND), 128 km away, was scanning. The volume nearest the first event began at 20:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Edgar

When
June 17, 2:30 PM CST
Where
Edgar County, 5 mi SW of Paris
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.567, -87.767

Thunderstorm winds blew down over 40 trees on a farm. The trees caused minor damage to the soffit of a house on the farm.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407399.